Alert archive / Oregon / Wind Advisories in 2014
Wind Advisory 5, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 28, 2014, 10:59 AM PST for Union County, Oregon. It took effect at Jan 28, 2014, 10:00 PM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2014, 10:59 AM PST (18:59 UTC)
- In effect from
- Jan 28, 2014, 10:00 PM PST
- Expired
- Jan 29, 2014, 2:10 PM PST
- In force
- 16 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
352 WWUS76 KPDT 281859 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1059 AM PST TUE JAN 28 2014 ...STRONG WINDS EXPECTED IN THE SOUTHERN GRANDE RONDE VALLEY ... A COLD FRONT ASSOCIATED WITH A PACIFIC STORM SYSTEM WILL APPROACH THE REGION LATE THIS AFTERNOON AND SWEEP THROUGH BY WEDNESDAY AFTERNOON. PRESSURE GRADIENTS AHEAD OF THIS FRONT WILL INCREASE ALLOWING SOUTHERLY WINDS TO FUNNEL THROUGH THE LADD AND PYLES CANYONS. THESE WINDS WILL BE STRONG AND PRESENT HAZARDOUS CROSSWINDS FOR DRIVERS HEADING WEST OR EAST. ORZ049-290300- /O.NEW.KPDT.WI.Y.0005.140129T0600Z-140130T0000Z/ GRANDE RONDE VALLEY- 1059 AM PST TUE JAN 28 2014 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY FOR LADD AND PYLES CANYONS... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY. * TIMING: WINDS WILL INCREASE THIS EVENING AND LAST THROUGH WEDNESDAY AFTERNOON. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 TO 55 MPH. * IMPACTS: STRONG HEAD OR TAIL WINDS DEPENDING ON DIRECTION OF TRAVEL ON INTERSTATE 84 AND DANGEROUS CROSSWINDS ON OREGON STATE ROAD 203. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ BIEDA
4 follow-up statements
677 WWUS76 KPDT 290209 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 609 PM PST TUE JAN 28 2014 ...STRONG WINDS EXPECTED IN THE SOUTHERN GRANDE RONDE VALLEY ... A COLD FRONT ASSOCIATED WITH A PACIFIC STORM SYSTEM IS MOVING INLAND THIS EVENING. IT WILL SWEEP THROUGH BY WEDNESDAY AFTERNOON. PRESSURE GRADIENTS AHEAD OF THIS FRONT WILL INCREASE ALLOWING SOUTHERLY WINDS TO FUNNEL THROUGH THE LADD AND PYLES CANYONS. THESE WINDS WILL BE STRONG AND PRESENT HAZARDOUS CROSSWINDS FOR DRIVERS HEADING WEST OR EAST. ORZ049-291115- /O.CON.KPDT.WI.Y.0005.140129T0600Z-140130T0000Z/ GRANDE RONDE VALLEY- 609 PM PST TUE JAN 28 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY FOR LADD AND PYLES CANYONS... A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY. * TIMING: WINDS WILL INCREASE THIS EVENING AND LAST THROUGH WEDNESDAY AFTERNOON. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS: STRONG HEAD OR TAIL WINDS DEPENDING ON DIRECTION OF TRAVEL ON INTERSTATE 84 AND DANGEROUS CROSSWINDS ON OREGON STATE ROAD 203. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
094 WWUS76 KPDT 290639 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1039 PM PST TUE JAN 28 2014 ...STRONG WINDS EXPECTED IN THE SOUTHERN GRANDE RONDE VALLEY ... A COLD FRONT ASSOCIATED WITH A PACIFIC STORM SYSTEM IS MOVING INLAND THIS EVENING. IT WILL SWEEP THROUGH BY WEDNESDAY AFTERNOON. PRESSURE GRADIENTS AHEAD OF THIS FRONT WILL INCREASE ALLOWING SOUTHERLY WINDS TO FUNNEL THROUGH THE LADD AND PYLES CANYONS. THESE WINDS WILL BE STRONG AND PRESENT HAZARDOUS CROSSWINDS FOR DRIVERS HEADING WEST OR EAST. ORZ049-291500- /O.CON.KPDT.WI.Y.0005.000000T0000Z-140130T0000Z/ GRANDE RONDE VALLEY- 1039 PM PST TUE JAN 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY FOR LADD AND PYLES CANYONS... A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY. * TIMING: WINDS WILL INCREASE OVERNIGHT AND LAST THROUGH WEDNESDAY AFTERNOON. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS: STRONG HEAD OR TAIL WINDS DEPENDING ON DIRECTION OF TRAVEL ON INTERSTATE 84 AND DANGEROUS CROSSWINDS ON OREGON STATE ROAD 203. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
458 WWUS76 KPDT 291449 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 649 AM PST WED JAN 29 2014 ...STRONG WINDS EXPECTED IN THE SOUTHERN GRANDE RONDE VALLEY ... STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL PASS AROUND MIDDAY AND THE WINDS WILL THEN DECREASE. ORZ049-292300- /O.CON.KPDT.WI.Y.0005.000000T0000Z-140130T0000Z/ GRANDE RONDE VALLEY- 649 AM PST WED JAN 29 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR LADD AND PYLES CANYONS... A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING: WINDS WILL CONTINUE THROUGH THE MORNING THEN DECREASE. * WINDS: SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS: STRONG HEAD OR TAIL WINDS DEPENDING ON DIRECTION OF TRAVEL ON INTERSTATE 84 AND DANGEROUS CROSSWINDS ON OREGON STATE ROAD 203. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
567 WWUS76 KPDT 292210 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 210 PM PST WED JAN 29 2014 ORZ049-292315- /O.CAN.KPDT.WI.Y.0005.000000T0000Z-140130T0000Z/ GRANDE RONDE VALLEY- 210 PM PST WED JAN 29 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. THE WINDS HAD DECREASED ACROSS THE AREA BELOW ADVISORY CRITERIA. THUS THE WIND ADVISORY IS CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 28, 9:08 AM PST, 1 hour 51 minutes earlier.
Area forecast discussion, Jan 28, 9:08 AM PST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
908 AM PST TUE JAN 28 2014
UPDATED AVIATION DISCUSSION
.UPDATE...SATELLITE AND RADAR THIS MORNING IS SHOWING
PRECIPITATION BANDS MOVING INTO THE WASHINGTON CASCADES AND ACROSS
CENTRAL OREGON. PRECIPITATION AMOUNTS HAS BEEN QUITE LIGHT...WITH
ICE ACCUMULATIONS REPORTED JUST SOUTH OF BEND THIS MORNING. AS THE
STORM SYSTEM APPROACHES DURING THE DAY...A WARM FRONT AND A SURGE
OF MOISTURE IS STILL EXPECTED TO ARRIVE LATE THIS AFTERNOON INTO
THE OVERNIGHT HOURS. COLD AIR TRAPPED IN THE COLUMBIA BASIN AND
POOLED ALONG THE EAST SLOPES OF THE CASCADES WILL MAKE THIS A
FREEZING RAIN EVENT FOR THOSE LOCATIONS. GRIDS WERE UPDATED TO
ADJUST FOR THE PRECIPITATION BANDS NOTED ON RADAR AS WELL AS
INCREASE CHANCES OF FREEZING RAIN IN THE YAKIMA AND KITTITAS VALLEYS
DUE TO THE HEAVIER MOISTURE PLUME APPROACHING THAT REGION. ALSO
WILL BE MONITORING WINDS IN THE GRANDE RONDE VALLEY AS PRESSURE
GRADIENTS ARE EXPECTED TO INCREASE IN THE REGION OVER THE NEXT 24
HOURS. BIEDA
&&
.AVIATION...18Z TAFS...LOW CLOUDS WILL CONTINUE ACROSS THE COLUMBIA
BASIN AND PARTS OF CENTRAL OREGON THIS MORNING WITH MVFR/IFR
CEILINGS. PRECIPITATION IS EXPECTED TO INCREASE AGAIN THIS AFTERNOON
WITH FREEZING RAIN POSSIBLE AT ALL TAF SITES EXCEPT KRDM AND KBDN.
EXPECT FREEZING RAIN TO TURN TO RAIN TONIGHT...WITH RAIN CONTINUING
INTO WEDNESDAY MORNING. MVFR TO IFR CONDITIONS ARE
EXPECTED...PARTICULARLY UNDER THE HEAVIER RAIN SHOWERS. THERE IS
SOME UNCERTAINTY IN THE TIMING OF THE TRANSITION TO RAIN AS SOME
AREAS COULD WARM UP FASTER THAN OTHERS. DMH
&&
.PREV DISC... /ISSUED 330 AM PST TUE JAN 28 2014/
SHORT TERM...TODAY THROUGH WEDNESDAY...WEATHER PATTERN WILL UNDERGO
A CHANGE OVER THE NEXT 24 TO 36 HOURS. THE RIDGE OF HIGH PRESSURE
THAT HAS BEEN OVER THE REGION WILL BE FLATTENING ALLOWING A WEATHER
SYSTEMS TO IMPACT THE REGION. THE FIRST OF THIS IS OCCURRING NOW AS
A WEAK BAND OF PRECIPITATION IS ENTERING THE WESTERN PORTION OF THE
FORECAST AREA. THIS BAND IS FALLING APART BUT STILL MAY MANAGE TO
PRODUCE SOME BRIEF LIGHT SHOWERS DURING THE DAY. THE NEXT AND MORE
SIGNIFICANT SURGE OF MOISTURE WILL ARRIVE LATE THIS AFTERNOON AND
OVERNIGHT AS A WARM FRONT PASSING OVER THE REGION. THIS WILL BRING
PRECIPITATION TO THE ENTIRE FORECAST AREA WITH SNOW LEVELS RISING.
HOWEVER...COLD AIR WILL REMAIN TRAPPED IN THE LOWER ELEVATIONS SO
LOOKING AT A FREEZING RAIN EVENT IN THE LOWER ELEVATIONS AND RAIN IN
THE MOUNTAINS WITH SNOW LEVELS UP BETWEEN 5000 TO 7000 FEET TONIGHT.
A COLD FRONTAL PASSAGE WILL OCCUR ON WEDNESDAY WHICH WILL FINALLY
MIX OUT THE COLD AIR TRAPPED IN THE LOWER ELEVATIONS BY BRINGING IN
BREEZY CONDITIONS. FREEZING RAIN ADVISORIES HAVE BEEN ISSUED FOR
LATE TODAY THROUGH WEDNESDAY MORNING.
LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...PROGRESSIVE WEST FLOW
WILL CONTINUE WEDNESDAY NIGHT INTO FRIDAY...WITH A CHANCE OF
PRECIPITATION TO THE MOUNTAINS AND A SLIGHT CHANCE ACROSS THE LOWER
ELEVATIONS. WINDS WILL STILL BE BREEZY TO WINDY WEDNESDAY NIGHT AND
THURSDAY AS THE FRONT PUSHES THROUGH. FLOW WILL THEN SHIFT OUT OF
THE NORTH BEHIND THE COLD FRONT. SNOW LEVELS WILL FALL TO AROUND
1500FT BUT FRIDAY MORNING. AS THE MODIFIED COLD AIR MASS REMAINS
OVER THE AREA FOR THE WEEKEND AND INTO EARLY NEXT WEEK...SNOW LEVELS
WILL RANGE FROM AROUND 1000-2000FT. HOWEVER...NOT MUCH
PRECIPITATION IS EXPECTED WITH THE COLD AIR...BUT STILL A CHANCE OF
SNOW EACH DAY OVER THE MOUNTAINS OF NORTHEAST OREGON. AND A SLIGHT
CHANCE ACROSS THE LOWER ELEVATIONS. MODELS STILL STRUGGLE WITH
CONTINUITY IN THE EXTENDED...SO CONFIDENCE IS MODERATE TO LOW. WEBER
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 31 30 48 30 / 10 80 80 20
ALW 33 31 47 32 / 10 80 80 30
PSC 34 31 50 33 / 10 80 60 20
YKM 32 30 49 28 / 10 80 30 20
HRI 32 31 50 32 / 10 80 60 20
ELN 33 30 45 29 / 10 80 40 20
RDM 35 35 48 23 / 20 70 50 30
LGD 37 33 41 29 / 10 80 90 30
GCD 40 33 43 27 / 10 80 80 30
DLS 35 33 50 34 / 30 80 60 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...AIR STAGNATION ADVISORY UNTIL 10 AM PST THIS MORNING
ORZ041-044-049-505-507-508-510-511.
FREEZING RAIN ADVISORY FROM 1 PM THIS AFTERNOON TO 10 AM PST
WEDNESDAY ORZ508-510.
FREEZING RAIN ADVISORY FROM 1 PM THIS AFTERNOON TO 10 AM PST
WEDNESDAY ORZ044.
FREEZING RAIN ADVISORY FROM 1 PM THIS AFTERNOON TO 10 AM PST
WEDNESDAY ORZ041.
FREEZING RAIN ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM PST
WEDNESDAY ORZ507.
WA...AIR STAGNATION ADVISORY UNTIL 10 AM PST THIS MORNING
WAZ024-026>029-520-521.
FREEZING RAIN ADVISORY FROM 1 PM THIS AFTERNOON TO 10 AM PST
WEDNESDAY WAZ520-521.
FREEZING RAIN ADVISORY FROM 1 PM THIS AFTERNOON TO 10 AM PST
WEDNESDAY WAZ026-027.
FREEZING RAIN ADVISORY FROM 1 PM THIS AFTERNOON TO 10 AM PST
WEDNESDAY WAZ024.
FREEZING RAIN ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM PST
WEDNESDAY WAZ028-029.
&&
THREAT INDEX
TODAY : YELLOW
WEDNESDAY : YELLOW
THURSDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
98/84Hazardous weather outlook, Jan 28, 6:12 AM PST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 612 AM PST TUE JAN 28 2014 ORZ041-044-507-508-510-WAZ024-026>029-520-521-291400- EAST COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 612 AM PST TUE JAN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL OREGON...NORTH CENTRAL OREGON...NORTHEAST OREGON...CENTRAL WASHINGTON...SOUTH WASHINGTON...SOUTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A WEATHER SYSTEM WILL MOVE INTO THE REGION LATE THIS AFTERNOON AND OVERNIGHT. SNOW LEVELS WILL BE RISING BUT THE COLD AIR TRAPPED IN THE LOWER ELEVATIONS WILL RESULT IN SOME FREEZING RAIN. FOR MORE DETAILS REFER TO THE NWS PRODUCT PDXWSWPDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BREEZY CONDITIONS WILL DEVELOP ON WEDNESDAY FINALLY PUSHING THE TRAPPED COLD AIR OUT OF THE REGION WITH WARMER TEMPERATURES. A COUPLE OF WEATHER SYSTEMS DROPPING SOUTH FROM CANADA WILL PROVIDE SOME MORE CHANCES OF PRECIPITATION FRIDAY THROUGH MONDAY WITH TEMPERATURES TURNING COLDER ONCE AGAIN.
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 3:53 AM PST | Freezing Rain Advisory | PDT | Gilliam, Morrow, Sherman, Wasco, Wheeler | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.